Quote from sickofeffexor:Hi Sandella :wave: Hi everyone :wave:
I have been on ADs for 10 years. After 10 months of tapering, I am finally off everything. 17 days AD-free now.
The first few years I was on Prozac and had no complaints. Unfortunately it stopped working for me. From there on out, I went from AD to AD. When I complained of the side effects, the doctor(s) would add on another prescription to deal with side effects. When I reached 6 drugs at one time, and even my counselors and friends were getting concerned, I went to my doctor and told him my fears, my side effects, etc... to which he wanted to add on another drug. When I confronted him about not listening to me, and continuing to want to give me medication against my wishes... he then suggested I might want to try hospitalization and shock therapy. So that's when I fired him, and started tapering.
The last 7 years on ADs, I have gained a total of 80 pounds. Never in my life -- until ADs -- did I have a problem with my weight. Not even remotely.
I'm hoping this thread might be a place where those of us who are going to give life a try without ADs, can come together for support.
I'd like to get this weight off, live my life thin again, and then decide if I can live the rest of my life, with or without depression, without ADs. But between the side effects and the weight gain, it has only added to my depression. So I don't think I will be able to fully decide what's best for me, until I can get this weight off, then I'll be in a better place to re-evaluate.
I already gave up sodas 18 months ago in the hopes that I would lose weight.... now that I am completely off all ADs, my plan (starting noon today) is to give up the rest of refined sugar, white flour, and exercise at least 30 minutes a day, 5 days a week.
I am nervous that my "depression" will come back. Even though I believe my depression has always been situational.... it's hard to fight doctors who say I will always have to be on ADs. I think it's a normal fear for me to have at this point.
I would sure appreciate the company of others going through something similar.
I too gained weight from AD's, about 20 or 30lbs. After I went off them I drastically lost weight, almost to the point where it scared me. I drank heavily on the AD's though too, which im sure added to the weight gain, and I stopped after I quit them.
I dont want to make you think itll happen to you or that im saying it will in anyway, im just telling you about me, my depression did come back. About six months or so and it started creeping back up on me, so I went back to taking Lexapro this time (I was on Zoloft for 5 years before). Hope everything works out for you :)